MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2020.According to the complainant, during the procedure and inside the scope, when the physician attempted to deploy the stent, resistance was felt and it was difficult to deploy.After a few attempts, it was noticed that the guide catheter broke.Another flexima biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: w.Block h6: device code 1069 captures the reportable event of guide catheter broke.Block h10: the returned flexima biliary stent was analyzed, and a visual evaluation noted that the push catheter was kinked and the suture hole was torn.Only the proximal section of the guide catheter was returned and was broken, buckled and stretched.A functional inspection couldn't be performed, but the failures found affected the deployment activity.No other issues with the device were noted.The reported event was confirmed.Based on the investigation analysis, the issue occurred during the procedure, handling and manipulation of the device during its use can lead to the push catheter kink.This condition can result in issues deploying the stent due to friction between the kinked area in the push catheter.Continued attempts to deploy the stent or force retracting the guide catheter in order to release the stent can result in the guide catheter stretching and the suture hole becoming torn.Once the guide catheter is stretched, the inner diameter would be reduced, which can result in the guide wire getting caught in the catheter.Therefore, adverse event related to patient condition is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10421306
Report Number3005099803-2020-03348
Device Sequence Number3872490
Product Code FGE
UDI-Device Identifier08714729162544
UDI-Public08714729162544
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Model NumberM00539230
Device Catalogue Number3923
Device Lot Number0022985763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1